Alert archive / Washington / Special Weather Statements in 2021
Special Weather Statement, NWS Seattle, WA
NWS Seattle, WA issued this special weather statement at Nov 9, 2021, 1:36 PM PST for Kitsap County, Washington. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2021, 1:36 PM PST (21:36 UTC)
- Expired
- Nov 9, 2021, 2:15 PM PST
- In force
- 39 min
- Issued by
- NWS Seattle, WA
- Hail
- 0.25 in
- Wind
- 40
County Kitsap County, WA
The radar
The Seattle radar (KATX), 56 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 887 m²/s²
- 0-3 km storm-relative helicity
- 1203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WWUS86 KSEW 092136
SPSSEW
Special Weather Statement
National Weather Service Seattle WA
136 PM PST Tue Nov 9 2021
WAZ507-510-511-555-556-558-559-092215-
Admiralty Inlet Area-Bremerton and Vicinity-Hood Canal Area-East
Puget Sound Lowlands-Everett and Vicinity-Seattle and
Vicinity-Bellevue and Vicinity-
136 PM PST Tue Nov 9 2021
...Strong thunderstorms will impact portions of eastern Kitsap...
southwestern Snohomish...northwestern King...northwestern Pierce and
southeastern Island Counties through 215 PM PST...
At 135 PM PST, Doppler radar was tracking an area of strong
thunderstorms 7 miles southwest of Edmonds, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seattle, Bellevue, Everett, Edmonds, Bremerton, Renton, Redmond,
Kirkland, Sammamish, Lynnwood, Bothell, Burien, Issaquah, Lake
Stevens, Mukilteo, Mountlake Terrace, Mill Creek, Monroe, Woodinville
and Newcastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4747 12199 4741 12251 4751 12247 4746 12237
4748 12236 4758 12254 4742 12253 4740 12263
4792 12257 4792 12256 4780 12248 4778 12240
4791 12232 4796 12244 4799 12236 4792 12232
4812 12194 4783 12187
TIME...MOT...LOC 2135Z 251DEG 41KT 4771 12244
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
PULLINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this special weather statement went out at Nov 9, 9:10 AM PST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 9, 9:10 AM PST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
910 AM PST Tue Nov 9 2021
.SYNOPSIS...A strong front moved through Western Washington around
daybreak. Strong onshore flow today will keep the weather showery
and blustery. Minor tidal overflow flooding is possible near the
beaches during the high tide this morning across the inland
waters. High snow levels with an atmospheric river will bring
heavy rain to the mountains later in the week with a chance of
river flooding.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...The highest pressure rises
were centered over northwest WA at 8am and gradients were backing
off over the past couple hours. There are bands of showers nearing
the coast however, so it should still be plenty blustery today and
we might see a few squalls and thunderstorms. Snow is falling in the
mountains, and high tide this morning will be up to a foot above the
tide table predictions so minor tidal overflow flooding is possible.
The next front will arrive Wednesday night, but it is not til
Thursday that the heavier rain develops--the 12z GFS focuses the
heavier rain at first over the northern Oregon coast and southwest
WA Thursday afternoon but as we head into Thursday night the precip
fills in over the rest of Western Washington and the Cascades and we
have a flood potential outlook up for now for later in the week as
the atmospheric river weather pattern sets up. 19
.LONG TERM /FRIDAY THROUGH MONDAY/...By late Thursday an atmospheric
river event is expected to begin. This event will bring widespread
heavy rainfall. Snow levels will also be increasing to above 9000
feet, this coupled with heavy rains and melting snow will cause
rivers area wide to rise dramatically though Friday. We could
see a brief break by Saturday but confidence is low. More frontal
systems are in our future for Sunday and Monday. Butwin
&&
.AVIATION...Current conditions are primarily VFR for most TAF
sites in the wake of the frontal passage this morning. Conditions
look to remain steady through the morning, with the potential for
some temporary vsby reductions within pockets of heavier rain in
scattered showers. Southerly winds will remain breezy most of the
day, likely peaking this morning with sustained winds of 20-25kts
with gusts 30-40kts possible, easing to 15-20kts with gusts
20-30kts through the afternoon. Given gusty/strong near- surface
winds, not expecting impacts with LLWS but will continue to
monitor through the day. Aviation interests should be aware of
strong winds just above the surface. Isolated thunderstorms will
be possible for terminals along the coast today-so could briefly
see vsbys and cigs drop to MVFR/IFR should any storms that do
develop track in the vicinity of a terminal.
KSEA...VFR with the potential for brief periods of MVFR cigs and
vsbys within heavier pockets of rain today. Rain will become more
showery this afternoon. Gusty south winds around 10-20kts this
morning with gusts to 30 kts possible at times. Sustained winds
to around 15kts expected in the afternoon and evening with gusts
continuing around 20-25kts. Winds should then relax this evening.
Kovacik/Borth
&&
.MARINE...A vigorous frontal system traversed the area earlier this
morning. It is associated with a deep upper level parent low still
centered just to the west of Haida Gwaii. Strong winds, rough
seas, and periods of brief heavy rain in scattered showers will
continue to affect area waters through much of today.
The strongest winds this morning occurred in the vicinity of the
frontal passage, however expect winds to remain within gale
thresholds for most waters through much of the day in its wake.
Winds will gradually subside late this evening and into the
overnight period into Wednesday. W/NW swells are likely to hover
in the 10-14ft range today and persist into Wednesday. An SCA for
rough bar will remain in effect today around Grays Harbor and
will need to be extended with future updates.
Unsettled weather will then continue through the rest of the week.
The brunt of this forecast update focused on the near term and short
term, but it appears likely that strong easterly winds will affect
the Strait on Thursday ahead of an atmospheric river event. Winds
also look elevated over the coastal waters. Additional headlines
will likely be needed to cover this event and details will be fine
tuned after today's event. Kovacik/Borth
&&
.HYDROLOGY...Flood warning is up for the Skokomish river because
the river has begun to rise from today's rainfall. The river is
expected to recede below flood stage by Wednesday and will likely
go above flood again late Thursday or Friday.
A hydrologic outlook was issued for most of Western Washington for
Thursday night through Saturday. A warm front will move through
the area Wednesday night and Thursday morning, but then a heavier
round of rain, probably 3-5" of rain, is likely to fall in the
mountains Thursday night and Friday. The 850mb temp will be around
+6c with the snow level obviously well above all the passes
Thursday night and Friday. Felton/Butwin
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 4 PM PST this afternoon for Bellevue and
Vicinity-Everett and Vicinity-Seattle and Vicinity-Tacoma
Area.
Winter Storm Warning until 10 PM PST this evening for Cascades
of Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-Olympics.
Coastal Flood Advisory until noon PST today for Admiralty Inlet
Area-Bremerton and Vicinity-Everett and Vicinity-San Juan
County-Seattle and Vicinity-Western Skagit County-Western
Whatcom County.
High Wind Warning until 4 PM PST this afternoon for Admiralty
Inlet Area-Central Coast-Eastern Strait of Juan de Fuca-
North Coast-San Juan County-Western Skagit County-Western
Whatcom County.
Wind Advisory until 10 AM PST this morning for East Puget Sound
Lowlands.
PZ...Small Craft Advisory until 10 PM PST this evening for Grays
Harbor Bar.
Gale Warning until 6 PM PST this evening for Admiralty Inlet-
Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands-Puget Sound and Hood Canal-West Entrance U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleIn the hours before
Special weather statement, Nov 9, 11:15 AM PST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Seattle WA
1115 AM PST Tue Nov 9 2021
WAZ512-513-517-092000-
Lower Chehalis Valley Area-Olympics-Central Coast-
1115 AM PST Tue Nov 9 2021
...A strong thunderstorm will impact portions of northwestern Grays
Harbor County through NOON PST...
At 1115 AM PST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Copalis Beach, or 8 miles east of Moclips, moving
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carlisle and Humptulips.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4709 12407 4722 12416 4751 12351 4725 12351
TIME...MOT...LOC 1915Z 237DEG 34KT 4719 12402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PULLINSpecial weather statement, Nov 9, 12:06 PM PST, 1 hour 30 minutes before
Special Weather Statement National Weather Service Seattle WA 1206 PM PST Tue Nov 9 2021 WAZ503-504-506-507-509-511>517-555-556-558-559-567>569-101200- Western Whatcom County-Southwest Interior-Western Skagit County- Everett and Vicinity-Tacoma Area-Hood Canal Area- Lower Chehalis Valley Area-Olympics-Eastern Strait of Juan de Fuca- Western Strait of Juan De Fuca-North Coast-Central Coast- East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity- Bremerton and Vicinity-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 1206 PM PST Tue Nov 9 2021 ...HEAVY RAINFALL HAS LED TO AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... Western Washington has been in a rainy pattern for much of the past three or more weeks, and with several boughts of heavy rain during that time, three to eight inches of rain over the last seven days has increased soil moisture to high levels across western Washington. This amount of rain will put extra pressure on soil instability, leading to an increased threat of landslides. Rain today will continue today with heavy showers in some locations whcih could trigger landslides. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information page. For more information on landslides, visit the website for the Washington State Department of Natural Resources landslide geologic hazards at: http://bit.ly/2mtA3wn www.weather.gov/seattle
Special weather statement, Nov 9, 12:24 PM PST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Seattle WA
1224 PM PST Tue Nov 9 2021
WAZ504-511>513-092115-
Southwest Interior-Lower Chehalis Valley Area-Hood Canal
Area-Olympics-
1224 PM PST Tue Nov 9 2021
...A strong thunderstorm will impact portions of west central
Thurston...eastern Grays Harbor and southwestern Mason Counties
through 115 PM PST...
At 1224 PM PST, Doppler radar was tracking a line of strong
thunderstorms 8 miles southwest of Matlock, or 13 miles north of
Montesano, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shelton, Montesano, Elma, McCleary, Matlock, Melbourne, Satsop,
Malone-Porter, Skokomish, Tahuya and Central Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4694 12370 4740 12353 4744 12312 4741 12313
4745 12303 4736 12305 4737 12311 4741 12314
4735 12316 4734 12312 4736 12310 4735 12304
4724 12305 4721 12309 4722 12306 4697 12316
TIME...MOT...LOC 2024Z 252DEG 34KT 4715 12352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PULLINSpecial weather statement, Nov 9, 12:58 PM PST, 38 minutes before
Special Weather Statement
National Weather Service Seattle WA
1258 PM PST Tue Nov 9 2021
WAZ512-513-515>517-092130-
Western Strait of Juan De Fuca-Lower Chehalis Valley
Area-Olympics-Central Coast-North Coast-
1258 PM PST Tue Nov 9 2021
...Strong thunderstorms will impact portions of northwestern Grays
Harbor...southwestern Jefferson and western Clallam Counties through
130 PM PST...
At 1256 PM PST, Doppler radar was tracking a line of strong
thunderstorms 12 miles north of Queets, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Forks, Sekiu, Amanda Park, Beaver, Queets, Moclips, Clallam Bay,
Quinault, Neilton, Sappho and Humptulips.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4831 12443 4826 12429 4826 12426 4827 12425
4822 12411 4820 12410 4817 12403 4816 12390
4730 12351 4724 12422 4730 12424 4730 12428
4788 12444
TIME...MOT...LOC 2056Z 251DEG 49KT 4771 12424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PULLINSpecial weather statement, Nov 9, 1:36 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Seattle WA
136 PM PST Tue Nov 9 2021
WAZ507-510-511-555-556-558-559-092215-
Admiralty Inlet Area-Bremerton and Vicinity-Hood Canal Area-East
Puget Sound Lowlands-Everett and Vicinity-Seattle and
Vicinity-Bellevue and Vicinity-
136 PM PST Tue Nov 9 2021
...Strong thunderstorms will impact portions of eastern Kitsap...
southwestern Snohomish...northwestern King...northwestern Pierce and
southeastern Island Counties through 215 PM PST...
At 135 PM PST, Doppler radar was tracking an area of strong
thunderstorms 7 miles southwest of Edmonds, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seattle, Bellevue, Everett, Edmonds, Bremerton, Renton, Redmond,
Kirkland, Sammamish, Lynnwood, Bothell, Burien, Issaquah, Lake
Stevens, Mukilteo, Mountlake Terrace, Mill Creek, Monroe, Woodinville
and Newcastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4747 12199 4741 12251 4751 12247 4746 12237
4748 12236 4758 12254 4742 12253 4740 12263
4792 12257 4792 12256 4780 12248 4778 12240
4791 12232 4796 12244 4799 12236 4792 12232
4812 12194 4783 12187
TIME...MOT...LOC 2135Z 251DEG 41KT 4771 12244
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PULLINThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 10:15 PM PST | River Flood Warning | SEW | Mason | 46 hr |
| Nov 9, 12:15 AM PST | Gale Warning | SEW | 20 hr | |
| Nov 9, 12:15 AM PST | Storm Warning | SEW | 7 hr | |
| Nov 9, 1:50 AM PST | High Wind Warning | SEW | San Juan | 8 hr |
| Nov 9, 4:04 AM PST | Special Weather Statement | SEW | Clallam | 26 min |
| Nov 9, 6:29 AM PST | Special Weather Statement | SEW | Island | 46 min |
| Nov 9, 7:17 AM PST | Special Weather Statement | SEW | Skagit, Whatcom | 28 min |
| Nov 9, 11:15 AM PST | Special Weather Statement | SEW | Grays Harbor | 45 min |
| Nov 9, 11:23 AM PST | Special Marine Warning | SEW | 52 min | |
| Nov 9, 11:40 AM PST | Tornado Warning | SEW | Kitsap | 35 min |
| Nov 9, 11:59 AM PST | Tornado Warning | SEW | Kitsap | 17 min |
| Nov 9, 12:01 PM PST | Special Marine Warning | SEW | 44 min | |
| Nov 9, 12:24 PM PST | Special Weather Statement | SEW | Mason | 51 min |
| Nov 9, 12:58 PM PST | Special Weather Statement | SEW | Clallam | 32 min |
| Nov 9, 1:52 PM PST | Special Weather Statement | SEW | Grays Harbor | 38 min |
| Nov 9, 2:00 PM PST | Severe Thunderstorm Warning | SEW | Grays Harbor, Mason | 30 min |
| Nov 9, 2:14 PM PST | Special Weather Statement | SEW | Snohomish | 46 min |
| Nov 9, 2:27 PM PST | Severe Thunderstorm Warning | SEW | Mason, Thurston | 33 min |
| Nov 9, 2:38 PM PST | Special Weather Statement | SEW | Kitsap | 37 min |
| Nov 9, 2:41 PM PST | Special Marine Warning | SEW | 28 min | |
| Nov 9, 2:50 PM PST | Special Weather Statement | SEW | Grays Harbor | 25 min |
Nearby
Special Weather Statements in Washington, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.